Paclitaxel and red, sore skin

  • 8 replies
  • 317 subscribers
  • 288 views

Hi

I was wondering if anyone could help.

I've just completed 12 weekly treatments of Paclitaxel. Over the past few weeks the skin on my face has become increasingly red and blotchy and feels sore and dry, my face also looks swollen, especially in the morning.  I spoke to the helpline and was told to take an antihistamine, when this didn't work the chemo nurse said to increase to two daily. I also bought Aquaphor which had good recommendations for dry skin, and whilst it does ease the dryness it looks very shiny and greasy. 

Has anyone else had the same issues and have any advice or suggestions. 

Many thanks

D.D

  • Hi D.D

    i had this on Paclitaxel, I would be ok for a couple of days after treatment but as the days went on my face would be redder and redder. My hands were even worse, both were really red and sometimes really itchy. The hospital did give me some Eucerin urea ointment which helped.

    My oncologist told me my face and hands would clear up once I finished Paclitaxel. I wasn’t so sure as both were so red, but honestly he was right. I finished that treatment 6 weeks ago and my skin has been fine for about 3 weeks. 

  • Thank you so much for your reply.

    It's good to know that it will clear up soon. I'll continue using the Eucerin Aquaphor in the meantime.

    I hope you don't mind me asking, did you also have brown pigmentation appear on your face ?  I have it above my mouth, like a moustache even though I've been wearing SPF 50 on my face daily .

    Wishing you all the  best with your remaining treatments x

  • I'm exactly the same. Just finishing Paclitaxel and have a big face rash most most of chemo time. Just after steroids it eases a bit and then gets back to redness. I was also told that will clear after chemo is over. So looking forward to it. For now I got prescribed Epimax for moisturising the skin, which I put tick layer over night. Plus anti allergy pills. During the day I cut my Aloe Vera plant and use it on my skin.

    I was also recommended tea tree face wash. Trying all I can, but can't wait for chemo to be over.

  • Thank you for your reply. It's encouraging to be told it will clear shortly.

    When I got to wk 9, even though I was three quarters of the way through chemo,  I felt as if I'd had enough . Once I was past that stage I was okay again.

    I'm now looking forward to food not tasting metallic, my red face getting back to normal and my hair stopping shedding.....

    All the best for your remaining treatment x

  • “Remember to look up at the stars and not down at your feet.  Stephen Hawking,
  • I had this on both cheeks, the backs of my hands and my chest when on paclitaxel.  It cleared afterwards,  but did flare a little for the first year or so if I was run down,  but not now. 

    “Remember to look up at the stars and not down at your feet.  Stephen Hawking,
  • Yours was not so bad, mine is much stronger, but regardless we all want nice face again  Slight smile I am glad yours is gone now. There is a hope for the rest of us Slight smile

  • Thank you for your reply,  I hadn't considered the possibility of flare ups.

    Glad to hear that you no longer have them